Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 215, NWS Kansas City, MO

June 18, 20117 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 18, 2011, 2:16 AM CDT for 7 counties in Missouri. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 2:16 AM CDT (07:16 UTC)
Expired
Jun 18, 2011, 3:00 AM CDT
In force
44 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
75.0 mph

Counties Bates County, MO, Cooper County, MO, Henry County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:30 AM CDTTSTM WND DMGLeeton, MO1.5 FOOT DIAMETER TREE BLOCKING 2 HWY AND EE HWY
Jun 18, 2:32 AM CDTTSTM WND GST 62Whiteman Afb, MO
Jun 18, 2:42 AM CDTTSTM WND GST 62Whiteman Air Force Base, MOMEASURED AT WHITEMAN AIR FORCE BASE ASOS SZL
Jun 18, 2:50 AM CDTTSTM WND GST 56Clinton, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 8:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2975 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WUUS53 KEAX 180716
SVREAX
MOC013-053-083-101-107-159-195-180800-
/O.NEW.KEAX.SV.W.0215.110618T0716Z-110618T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
216 AM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BATES COUNTY IN WEST CENTRAL MISSOURI...
  EXTREME WESTERN COOPER COUNTY IN CENTRAL MISSOURI...
  HENRY COUNTY IN WEST CENTRAL MISSOURI...
  JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
  LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  PETTIS COUNTY IN CENTRAL MISSOURI...
  SALINE COUNTY IN CENTRAL MISSOURI...

* UNTIL 300 AM CDT

* AT 210 AM CDT...A LINE OF SEVERE THUNDERSTORMS PRODUCING WIDESPREAD
  WIND DAMAGE WAS LOCATED ALONG A LINE EXTENDING FROM HIGGINSVILLE 
  TO CHILHOWEE TO MONTROSE...AND MOVING EAST AT 45 MPH. WINDS UP TO
  75 MPH ARE EXPECTED WITH THIS SQUALL LINE. THIS IS AN EXTREMELY
  DANGEROUS SITUATION.

* LOCATIONS IMPACTED INCLUDE...
  WARRENSBURG...HIGGINSVILLE...CLINTON...CONCORDIA...KNOB NOSTER...
  WHITEMAN AIR FORCE BASE...WINDSOR...SWEET SPRINGS...SEDALIA...
  MARSHALL...SLATER...MONTROSE...LEETON...CORDER...ALMA...WAVERLY...
  DEEPWATER...CALHOUN...BLACKBURN AND LA MONTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS JACKSON AND CASS COUNTIES. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 3822 9420 3860 9393 3919 9390 3926 9302
      3853 9306 3853 9329 3850 9329 3851 9351
      3820 9353
TIME...MOT...LOC 0714Z 267DEG 41KT 3913 9377 3860 9379
          3826 9403
WIND...HAIL 75MPH <.75IN

$$

BOOKBINDER
4 follow-up statements
173 
WWUS53 KEAX 180730
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
230 AM CDT SAT JUN 18 2011

MOC013-053-083-101-107-159-195-180800-
/O.CON.KEAX.SV.W.0215.000000T0000Z-110618T0800Z/
BATES MO-COOPER MO-HENRY MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-
SALINE MO-
230 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE...
PETTIS AND EXTREME WESTERN COOPER COUNTIES IN CENTRAL MISSOURI...AND
EASTERN LAFAYETTE...JOHNSON...HENRY AND EAST CENTRAL BATES COUNTIES
IN WEST CENTRAL MISSOURI UNTIL 300 AM CDT...

AT 227 AM CDT...THE LEADING EDGE OF DAMAGING THUNDERSTORM WINDS WAS 
LOCATED ALONG A LINE EXTENDING FROM ALMA TO WARRENSBURG TO 
DEEPWATER...MOVING EAST AT 45 MPH. THE MOST INTENSE PART OF THIS 
SQUALL LINE WAS PUSHING THROUGH CENTRAL JOHNSON COUNTY...WITH 75 MPH 
WINDS EXPECTED FROM WARRENSBURG TO WHITEMAN AIR FORCE BASE. DAMAGING 
WIND GUSTS WILL CONTINUE FOR 20 TO 30 MPH AFTER THE INITIAL 
ONSET...WITH WIDESPREAD DAMAGE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  WARRENSBURG...KNOB NOSTER...WHITEMAN AIR FORCE BASE...
  WINDSOR...SWEET SPRINGS...SEDALIA...MARSHALL...SLATER...
  ALMA...WAVERLY...CALHOUN...  DEEPWATER...BLACKBURN...
  LA MONTE...GREEN RIDGE...MALTA BEND...  
  HOUSTONIA...SMITHTON...EMMA...BROWNINGTON AND GRAND PASS.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 41 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A LONG HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. 
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3822 9420 3860 9393 3919 9390 3926 9302
      3853 9306 3853 9329 3850 9329 3851 9351
      3820 9353
TIME...MOT...LOC 0728Z 267DEG 41KT 3913 9356 3860 9359
          3826 9383
WIND...HAIL 75MPH <.75IN

$$

BOOKBINDER
921 
WWUS53 KEAX 180734 CCA
SVSEAX

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
234 AM CDT SAT JUN 18 2011

MOC013-053-083-101-107-159-195-180800-
/O.CON.KEAX.SV.W.0215.000000T0000Z-110618T0800Z/
BATES MO-COOPER MO-HENRY MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-
SALINE MO-
234 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE...
PETTIS AND EXTREME WESTERN COOPER COUNTIES IN CENTRAL MISSOURI...AND
EASTERN LAFAYETTE...JOHNSON...HENRY AND EAST CENTRAL BATES COUNTIES
IN WEST CENTRAL MISSOURI UNTIL 300 AM CDT...

AT 227 AM CDT...THE LEADING EDGE OF DAMAGING THUNDERSTORM WINDS WAS 
LOCATED ALONG A LINE EXTENDING FROM ALMA TO WARRENSBURG TO 
DEEPWATER...MOVING EAST AT 45 MPH. THE MOST INTENSE PART OF THIS 
SQUALL LINE WAS PUSHING THROUGH CENTRAL JOHNSON COUNTY...WITH 75 MPH 
WINDS EXPECTED FROM WARRENSBURG TO WHITEMAN AIR FORCE BASE. DAMAGING 
WIND GUSTS WILL CONTINUE FOR 20 TO 30 MINUTES AFTER THE INITIAL 
ONSET...WITH WIDESPREAD DAMAGE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  WARRENSBURG...KNOB NOSTER...WHITEMAN AIR FORCE BASE...
  WINDSOR...SWEET SPRINGS...SEDALIA...MARSHALL...SLATER...
  ALMA...WAVERLY...CALHOUN...  DEEPWATER...BLACKBURN...
  LA MONTE...GREEN RIDGE...MALTA BEND...  
  HOUSTONIA...SMITHTON...EMMA...BROWNINGTON AND GRAND PASS.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 41 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A LONG HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. 
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3822 9420 3860 9393 3919 9390 3926 9302
      3853 9306 3853 9329 3850 9329 3851 9351
      3820 9353
TIME...MOT...LOC 0728Z 267DEG 41KT 3913 9356 3860 9359
          3826 9383
WIND...HAIL 75MPH <.75IN

$$

BOOKBINDER
265 
WWUS53 KEAX 180743
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
243 AM CDT SAT JUN 18 2011

MOC013-053-083-101-107-159-195-180800-
/O.CON.KEAX.SV.W.0215.000000T0000Z-110618T0800Z/
BATES MO-COOPER MO-HENRY MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-
SALINE MO-
243 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE...
PETTIS AND EXTREME WESTERN COOPER COUNTIES IN CENTRAL MISSOURI...AND
EASTERN LAFAYETTE...JOHNSON...HENRY AND EAST CENTRAL BATES COUNTIES
IN WEST CENTRAL MISSOURI UNTIL 300 AM CDT...

AT 240 PM...A 62 MPH WIND GUST WAS MEASURED AT WHITEMAN AIR FORCE 
BASE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DAMAGING 
SQUALL LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE 
WINDS IN EXCESS OF 70 MPH. THE LEADING EDGE OF THE DAMAGING WINDS 
WAS LOCATED ALONG A LINE EXTENDING FROM JUST WEST OF MALTA BEND TO 
GREEN RIDGE TO DEEPWATER...RACING EAST AT 55 MPH. STRONG TO DAMAGING 
WINDS WILL CONTINUE FOR 20 TO 30 MINUTES AFTER THE INITIAL SURGE. 
THIS IS A DANGEROUS SITUATION WITH WIDESPREAD TREE AND PROPERTY 
DAMAGE EXPECTED...ESPECIALLY ACROSS PETTIS COUNTY INCLUDING SEDALIA.

LOCATIONS IMPACTED INCLUDE...
  MARSHALL...SEDALIA...SLATER...SMITHTON...TIGHTWAD...HUGHESVILLE AND
  SEDALIA MEMORIAL AIRPORT.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 41 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SQUALL LINE HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS WEST CENTRAL MISSOURI AND EASTERN KANSAS. THIS IS A DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 3822 9420 3860 9393 3919 9390 3926 9302
      3853 9306 3853 9329 3850 9329 3851 9351
      3820 9353
TIME...MOT...LOC 0741Z 256DEG 48KT 3920 9331 3866 9335
          3833 9359
WIND...HAIL 70MPH <.75IN

$$

BOOKBINDER
424 
WWUS53 KEAX 180803
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
303 AM CDT SAT JUN 18 2011

MOC013-053-083-101-107-159-195-180811-
/O.EXP.KEAX.SV.W.0215.000000T0000Z-110618T0800Z/
BATES MO-COOPER MO-HENRY MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-
SALINE MO-
303 AM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE...MOST OF 
JOHNSON...SOUTHEAST BATES...AND ALL BUT FAR SOUTHEAST HENRY COUNTIES 
HAS BEEN ALLOWED TO EXPIRE...

...THE SEVERE THUNDERSTORM WARNING FOR SALINE...PETTIS AND COOPER 
COUNTIES WAS REISSUED AND IS IN EFFECT UNTIL 330 AM.

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.


LAT...LON 3822 9420 3860 9393 3919 9390 3926 9302
      3853 9306 3853 9329 3850 9329 3851 9351
      3820 9353
TIME...MOT...LOC 0743Z 256DEG 48KT 3812 9309 3759 9306
          3727 9326

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:18 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 18, 12:18 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1218 AM CDT SAT JUN 18 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

LOW LEVEL BOUNDARIES ARE NOT IN SHORT SUPPLY LATE THIS AFTERNOON.
SATELLITE AND RADAR DATA SHOW A COUPLE OF EAST-WEST BOUNDARIES FROM
EAST CENTRAL KS THROUGH WEST CENTRAL MO. HARD TO SAY WHERE THE TRUE
WARM FRONT LIES AFTER THE CONTAMINATION LEFT OVER FROM THE DEPARTED
MORNING MCS. HOWEVER...BASED ON LATEST SPC KINEMATIC FIELDS WILL
PLACE A WARM FRONT FROM CENTRAL KS EAST THROUGH THE SOUTHERN CWA
CURVING SE THROUGH THE MO BOOTHEEL. ANOTHER BOUNDARY LIES JUST NORTH
OF THIS FROM NEAR CNK THROUGH MKC AND ALONG THE MO RIVER. CURRENTLY
FLAT BUT AGITATED CU HAS FORMED ALONG/SOUTH OF THESE BOUNDARIES WITH
SURFACE BASED CAPES IN EXCESS OF 4000 J/KG. GUESS ONE COULD SAY THE
AIRMASS IS EXTREMELY UNSTABLE. WITH H7 TEMPERATURES +11C OR WARMER
OVER EASTERN KS/WEST CENTRAL MO THE AIRMASS IS CURRENTLY
CAPPED...BUT INHIBITION IS NEARLY GONE AS NOTED BY CIN VALUES OF
25-50 J/KG. HARD TO LOCATE ANY TYPE OF MID LEVEL VORTICITY MAX THAT
COULD BE ENOUGH TO INITIATE STORMS. ALSO KEEPING AN EYE ON THE WEAK
COLD FRONT WHICH LIES ACROSS SOUTHEAST NE.

12Z 4KM ARW-NMM DOES SUPPORT A CONCEPTUAL MODEL OF STORMS DEVELOPING
ALONG BOTH THE COLD FRONT (VERY LATE AFTERNOON) AND KS PORTION OF
WARM FRONT (BETWEEN 01Z-02Z). ACTIVITY SHOULD TRACK IN A GENERAL
EASTERLY DIRECTION. IF STORMS FORM THEY SHOULD BECOME SEVERE DUE TO
THE EXTREME INSTABILITY. 0-6KM SHEAR OF 30KTS IS JUST BARELY ENOUGH
TO SUPPORT A FEW SUPERCELLS WITH MULTICELLULAR STORMS MORE LIKELY
AND AN MCS OR TWO EVENTUALLY.

MID LEVEL SHORTWAVE RIDGING EXPECTED TO MOVE IN WITH SUBSIDENCE
TOMORROW SO MOST OF THE DAY SHOULD BE DRY...HUMID AND VERY WARM.
SATURDAY NIGHT LOOKING INTERESTING AS MODELS SHOW A CONSENSUS ON A
LARGE MCS FORMING NORTH OF THE WARM FRONT. DUE TO WHAT HAPPENS WITH
OUTFLOW BOUNDARIES FROM TONIGHTS ACTIVITY SOUTHERN KS/NW OK APPEAR
TO BE THE FAVORITE REGIONS FOR INITIATION WITH THE ACTIVITY QUICKLY
MOVING NEWD THROUGH EASTERN KS AND WEST CENTRAL MO. SEVERE WEATHER
AND LOCALIZED FLASH FLOODING WOULD BE POSSIBLE IF AS LARGE OF AN MCS
FORMS AS BEING ADVERTISED BY SEVERAL MODELS. HAVE ENOUGH CONFIDENCE
TO INCREASE POPS TO LOW END OF LIKELY RANGE.

ANOTHER FRONTAL BOUNDARY WILL BE IN OR NEAR NORTHERN MO SUNDAY
EVENING SO ONCE AGAIN THERE WILL BE A THREAT FOR CONVECTION.

MJ

MEDIUM RANGE (MONDAY THROUGH FRIDAY)...

MEDIUM RANGE MODELS REMAIN IN FAIRLY GOOD AGREEMENT THROUGH NEXT
WEEK...WITH ONLY SUBTLE DIFFERENCES REGARDING A TROUGH THAT WILL
SWING THROUGH THE CENTRAL CONUS MIDWEEK. ON MONDAY...WARM FRONT WILL
SURGE FROM NORTHERN MISSOURI EARLY IN THE DAY INTO SOUTHERN
MINNESOTA BY LATE AFTERNOON...LEAVING THE ENTIRE CWA WARM SECTORED
AND DRY IN THE PRESENCE OF A STRONG EML.

ALL MED RANGE MODELS AND ENSEMBLES AGREE ON A COLD FRONT SWINGING
THROUGH THE CWA LATE TUESDAY AS A SURFACE LOW TRACKS INTO THE UPPER
MISSISSIPPI VALLEY. ALTHOUGH BEST UPPER SUPPORT WILL TRACK NORTH OF
THE REGION IN CLOSER PROXIMITY TO THE UPPER LOW...FRONTAL
CONVERGENCE...STRONG INSTABILITY AND PRECIPITABLE WATER VALUES
APPROACHING 2 INCHES SHOULD FAVOR A BAND OF SHOWERS AND
THUNDERSTORMS TRACKING THROUGH THE AREA TUES AND TUES NIGHT. STAYED
CLOSE TO A MODEL CONSENSUS FOR THE REMAINDER OF THE PERIOD. MODEST
AGREEMENT EXISTS AMONG MED RANGE MODELS THAT 850 TEMPS WILL DROP
BELOW 15C BY THURSDAY. THIS SUPPORTS SURFACE TEMPS NEAR OR SLIGHTLY
BELOW AVERAGE. DRY CONDITIONS EXPECTED THROUGH MOST OF THE LATTER
HALF OF THE WORK WEEK...UNTIL A WARM FRONT APPROACHES THE AREA FROM
THE SOUTHWEST LATE THURSDAY.

HAWBLITZEL

&&

.AVIATION...

INTENSE THUNDERSTORMS ACROSS DOUGLAS COUNTY WILL PROPAGATE TOWARDS
KMCI AND KMKC OVER THE NEXT HOUR WITH ROUGH TIMING BRINGING THIS
ACTIVITY INTO THE TERMINALS BY 0600 TO 0615Z. HAVE INDICATED 20G30KT
WINDS BUT SHOULD THE STORM INTENSIFY...WINDS MAY BE STRONGER THAN
CURRENTLY FORECAST. THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF
THE TERMINALS OVER THE NEXT FEW HOURS BEFORE MESOSCALE EVOLUTION OF
THE STORMS LEAD TO A LESS CERTAIN FORECAST. OTHERWISE...THUNDERSTORM
CHANCES WILL INCREASE AGAIN TOMORROW AFTERNOON ALTHOUGH EXACT TIMING
AND LOCATION IS HIGHLY UNCERTAIN AT THE MOMENT.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 17, 7:12 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
712 PM CDT FRI JUN 17 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
712 PM CDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 CONDITIONS APPEAR FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT
 ACROSS THE OUTLOOK AREA...BOTH ALONG A WARM FRONT ACROSS EAST
 CENTRAL KANSAS THROUGH CENTRAL MISSOURI...AS WELL AS ALONG A COLD
 FRONT THAT WILL ADVANCE SOUTHEAST FROM NEBRASKA LATER THIS
 EVENING. DAMAGING DOWNBURST WINDS AND LARGE HAIL APPEAR TO BE
 THE PRIMARY SEVERE WEATHER THREATS INTO THE EVENING AND
 OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 IN THE WAKE OF EARLY MORNING THUNDERSTORMS...THE COLD FRONT WILL
 BECOME STATIONARY ACROSS THE REGION ON SATURDAY...SETTING THE FOCUS
 FOR A POTENTIALLY ACTIVE SEVERE WEATHER EPISODE DURING THE
 AFTERNOON AND EVENING HOURS. CONDITIONS APPEAR INCREASINGLY
 FAVORABLE FOR A COMPLEX OF THUNDERSTORMS THAT MAY CONTAIN VERY
 LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...ALONG WITH
 TORRENTIAL RAINFALL DURING THE LATE AFTERNOON AND EVENING HOURS
 ACROSS EASTERN KANSAS INTO WESTERN MISSOURI.

 IF SUFFICIENT SUNSHINE CAN RETURN TO THE REGION LATE TOMORROW
 MORNING AND AFTERNOON...A VERY WARM AND HUMID AIRMASS WILL ALLOW
 HEAT INDICES TO REACH THE MIDDLE TO UPPER 90S.

 ANOTHER UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL MOVE INTO
 MISSOURI EARLY NEXT WEEK. THERE WILL BE A THREAT OF THUNDERSTORMS
 MONDAY NIGHT THROUGH EARLY WEDNESDAY. SEVERE THUNDERSTORMS ARE
 POSSIBLE.

 ALTHOUGH WIDESPREAD EXCESSIVE RAINFALL IS NOT EXPECTED WITH THE
 THUNDERSTORM ACTIVITY THROUGH NEXT WEEK...LOCALIZED HEAVY RAINFALL
 WILL BE POSSIBLE. THIS COULD LEAD TO FLOODING OF SMALLER STREAMS
 AND RIVERS AND COULD BRING ADDITIONAL RISES TO THE MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING ALONG AND SOUTH OF
 INTERSTATE 70...AS WELL AS FAR NORTHWEST MISSOURI LATER THIS
 EVENING.

BOOKBINDER

In the hours before

Local storm report, Jun 18, 2:00 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
200 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     TSTM WND DMG     BLUE SPRINGS            39.02N 94.28W
06/18/2011                   JACKSON            MO   TRAINED SPOTTER

            WIDE SPREAD TREE DAMAGE

&&

ABAILEY
Local storm report, Jun 18, 2:04 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
204 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     TSTM WND GST     HARRISONVILLE           38.66N 94.35W
06/18/2011  E65 MPH          CASS               MO   AMATEUR RADIO

&&

ABAILEY
Local storm report, Jun 18, 2:05 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
205 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     TSTM WND GST     2 WNW HARRISONVILLE     38.67N 94.38W
06/18/2011  E70 MPH          CASS               MO   PUBLIC

            ALSO 24 FOOT FLAG POLE BLOWN OVER

&&

ABAILEY
Local storm report, Jun 18, 2:07 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
207 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 AM     TSTM WND GST     2 SW BLUE SPRINGS       39.00N 94.31W
06/18/2011  E70 MPH          JACKSON            MO   NWS EMPLOYEE

&&

DDEROCHE
Local storm report, Jun 18, 2:10 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
210 AM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND GST     BELTON                  38.81N 94.53W
06/18/2011  E65 MPH          CASS               MO   FIRE DEPT/RESCUE

            13 INCH TREE LIMBS BLOWN DOWN

&&

DDEROCHE
Special weather statement, Jun 18, 2:10 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
210 AM CDT SAT JUN 18 2011

MOZ021-022-029-030-037-038-180800-
CALDWELL MO-CLAY MO-CLINTON MO-JACKSON MO-LAFAYETTE MO-RAY MO-
210 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAY...NORTHERN LAFAYETTE...
NORTHEASTERN JACKSON...SOUTHERN CLINTON...CLAY AND SOUTHERN CALDWELL
COUNTIES UNTIL 300 AM CDT...

AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GUST FRONT ALONG THE LEADING EDGE OF STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM KEARNEY TO WELLINGTON...AND MOVING NORTHEAST AT
30 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED ALONG THIS GUST FRONT...AND
THIS WILL LIKELY OCCUR WELL AHEAD OF ANY RAIN OR THUNDERSTORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LATHROP...LAWSON...LEXINGTON...RICHMOND...CRYSTAL LAKES...WOODS
  HEIGHTS...EXCELSIOR ESTATES...HENRIETTA...HARDIN...POLO...
  COWGILL...BRAYMER...FLEMING...HOMESTEAD...CAMDEN...TURNEY...
  RAYVILLE...ELMIRA...KNOXVILLE AND RUSSELLVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 9 AND 45.
  I-435 LOOP FROM MILE MARKERS 42 TO 55.

LAT...LON 3964 9459 3964 9377 3948 9376 3921 9376
      3921 9373 3917 9373 3914 9456
TIME...MOT...LOC 0709Z 252DEG 24KT 3938 9428 3913 9401

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:17 AM CDTSevere Thunderstorm WarningEAXBates, Cass28 min
Jun 18, 1:28 AM CDTSevere Thunderstorm WarningEAXCass, Jackson32 min
Jun 18, 1:36 AM CDTSpecial Weather StatementEAXClay, Platte39 min
Jun 18, 1:47 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson43 min
Jun 18, 1:51 AM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette39 min
Jun 18, 2:10 AM CDTSpecial Weather StatementEAXClay, Clinton, Ray50 min
Jun 18, 2:56 AM CDTSevere Thunderstorm WarningEAXCooper, Henry, Howard, Johnson, Pettis, Saline34 min
Jun 18, 3:28 AM CDTSevere Thunderstorm WarningEAXChariton, Cooper, Howard, Pettis, Randolph, Saline47 min
Jun 18, 5:59 AM CDTSevere Thunderstorm WarningEAXBates19 min
Jun 18, 6:47 AM CDTSevere Thunderstorm WarningEAXGentry, Harrison43 min
Jun 18, 7:18 AM CDTSevere Thunderstorm WarningEAXHarrison, Mercer27 min
Jun 18, 9:00 AM CDTAreal Flood AdvisoryEAXAdair, Macon, Putnam, Schuyler, Sullivan4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.